Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2007, 7:52 PM EDT for Lancaster County, Pennsylvania. It was in force for 68 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 7:52 PM EDT (23:52 UTC)
- Expired
- May 27, 2007, 9:00 PM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 146 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:10 PM EDT | HAIL 1 | Lancaster, PA | |
| May 27, 8:12 PM EDT | HAIL 0.88 | Lancaster, PA | |
| May 27, 8:24 PM EDT | HAIL 1 | Akron, PA | |
| May 27, 8:41 PM EDT | HAIL 1 | Ephrata, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 272353
SVRCTP
PAC071-280100-
/O.NEW.KCTP.SV.W.0032.070527T2352Z-070528T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF SAFE HARBOR...OR NEAR RED LION...AND MOVING NORTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAFE HARBOR AND COLUMBIA AROUND 800 PM EDT...
MOUNTVILLE AND WAKEFIELD AROUND 805 PM EDT...
MILLERSVILLE AND SMITHVILLE AROUND 810 PM EDT...
WILLOW STREET AND LANCASTER AROUND 815 PM EDT...
STRASBURG AROUND 820 PM EDT...
LEOLA AND PARADISE AROUND 825 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...AND STATE ROAD 41.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4004 7655 3972 7623 3972 7612 4013 7588
4027 7608
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:48 PM EDT, 4 minutes earlier.
Area forecast discussion, May 27, 7:48 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 748 PM EDT SUN MAY 27 2007 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA TONIGHT AND EARLY MONDAY. HIGH PRESSURE WILL DRIFT OVER THE REGION ON TUESDAY...THEN OFF THE ATLANTIC COAST BY MIDWEEK. ANOTHER COLD FRONT WILL LIKELY APPROACH THE AREA FROM THE GREAT LAKES BY NEXT WEEKEND. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... DIURNAL HEATING/MIXING MAKING FOR POPCORN OF THE THUNDERSTORM TYPE THIS AFTERNOON. WINDS ALOFT HAVE STREGTHENED THE LAST FEW DAYS...AND THE DEEP LAYER SHEAR OF 40-50KTS WILL COMBINE WITH THE MID-LEVEL COOLING FROM AN APPROACHING SHORTWAVE. LINE OF STORMS OVER OH INTO FAR NWRN PA SHOULD CONTINUE THROUGH PBZ/S AREA AND INTO OUR REGION. HIGHEST THREAT FOR SVR WILL BE WINDS AND WILL BE BEFORE 8 PM...AS PEAK HEATING WILL HELP THESE STORMS REALIZE THEIR HIGHEST CAPES. HAVE UPDATED WORDING IN GRIDS FOR SVR TSTORMS IN THIS AREA...AND NEW ZONES SHOULD FLY SOON. LITTLE TURN IN LOWER LAYERS AND LACK OF REALLY STRONG LLJET SHOULD KEEP MOST CELLS FROM SPINNING. WATCH 300 NOW IN EFFECT UNTIL 8 PM FOR MOST OF THE CWA. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 AM MONDAY/... SCT CONVECTION LIKELY TO ACCOMPANY WEAKENING COLD FRONT AS IT PUSHES THROUGH CENTRAL PA TONIGHT. ALTHOUGH PROGRESSIVELY LOWER POPS ANTICIPATED FURTHER SOUTHEAST THANKS TO A COOLING BYLR...AS WELL AS WANING LARGE SCALE FORCING ASSOCIATED WITH DEPARTING SHORTWAVE. && .LONG TERM /MONDAY THROUGH SUNDAY/... AS WAS THE CASE YESTERDAY...NOT A LOT OF CHANGE FROM YESTERDAY. STILL A CHANCE OF SHOWERS AND STORMS ACROSS S PA MONDAY AM. OTHERWISE...DRY WEATHER EXPECTED INTO THE FIRST PART OF WED...IF NOT LONGER. I HAD LEFT WED AND THU DRY FOR THE MOST PART YESTERDAY... BUT SINCE CURRENT GRIDS HAVE S CHC TO CHC IN FOR SOME W AND N AREAS... LEFT THEM IN...BUT THEY WILL BE MAINLY ISOLATED...AND DUE TO HEATING OF ELEVATED SURFACES. NEXT FRONT LIKELY TO STALL NEAR EAST COAST NEXT WEEKEND. MODEL SOLUTIONS VARY FROM DAY TO DAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SCATTERED THUNDERSTORMS WILL GRADUALLY TAPER TO SHOWERS AS THEY WEAKEN AND CONTINUE SOUTHEASTWARD. PLACED -SHRA AND -TSRA IN THE FIRST FEW HOURS OF THE TAF PERIOD BASED ON RADAR. SOME MVFR FOG COULD AGAIN DEVELOP LATE TONIGHT AS LOW LEVEL MOISTURE REMAINS ON THE HIGH SIDE...AND NO REAL WIND TO PUSH IN DRIER AIR OR KEEP US WELL MIXED. A SCT SHRA IS POSSIBLE ON MONDAY MORNING ALONG THE FAR SOUTHERN BORDER OF PA...BUT ONCE THE COLD FRONT SLIDES DOWN TO THE MASON- DIXON LINE ON MONDAY...HIGH PRESSURE MOVES IN PROVIDING FOR FAVORABLE AVIATION OPERATIONS THROUGH MID WEEK. OTHER THAN A FEW PULSE STORMS WED OVER THE MTS...THE NEXT SIG CHC FOR LESS THAN VFR CONDITIONS WOULD BE AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST THU OR FRI BRINGING POSSIBILITY OF SCATTERED TSTORMS WITH MVFR CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/MARTIN NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO/TYBURSKI
Hazardous weather outlook, May 27, 1:54 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 154 PM EDT SUN MAY 27 2007 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-281800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 154 PM EDT SUN MAY 27 2007 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056>059-063>066-281800- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 154 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY OVER NORTHERN PENNSYLVANIA IN A WARM AND HUMID AIRMASS. A FEW OF THE STORMS COULD CONTAIN DAMAGING WIND GUSTS THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DANGELO
In the hours before
Special weather statement, May 27, 5:57 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 557 PM EDT SUN MAY 27 2007 PAZ036-063-272230- CUMBERLAND-FRANKLIN- 557 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND SOUTHWESTERN CUMBERLAND COUNTIES... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF CHAMBERSBURG...MOVING EAST AT 30 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR SCOTLAND AROUND 605 PM...ORRSTOWN AROUND 610 PM AND SHIPPENSBURG AROUND 615 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-81 BETWEEN MILE MARKERS 8 AND 36...AS WELL AS THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. FORECASTER: DANGELO
Local storm report, May 27, 6:20 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SCOTLAND 39.96N 77.59W
05/27/2007 U0.75 INCH FRANKLIN PA TRAINED SPOTTER
&&
MMDLocal storm report, May 27, 6:34 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SHIPPENSBURG 40.05N 77.52W
05/27/2007 U0.88 INCH CUMBERLAND PA PUBLIC
&&
MMDLocal storm report, May 27, 6:35 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SCOTLAND 39.96N 77.59W
05/27/2007 U0.75 INCH FRANKLIN PA TRAINED SPOTTER
0620 PM HAIL SHIPPENSBURG 40.05N 77.52W
05/27/2007 U0.88 INCH CUMBERLAND PA PUBLIC
&&
MMDLocal storm report, May 27, 6:45 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SHIPPENSBURG 40.05N 77.52W
05/27/2007 U0.88 INCH CUMBERLAND PA PUBLIC
&&
MMDSpecial weather statement, May 27, 7:04 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 704 PM EDT SUN MAY 27 2007 PAZ065-066-272330- LANCASTER-YORK- 704 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER AND SOUTHEASTERN YORK COUNTIES... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BEL AIR MARYLAND...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR DELTA AROUND 715 PM...SUNNYBURN AROUND 720 PM AND HOLTWOOD AROUND 725 PM. THIS WILL IMPACT ROUTE 222. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:54 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 25 min |
| May 27, 3:01 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 29 min |
| May 27, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 59 min |
| May 27, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | York | 66 min |
| May 27, 7:46 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.